Wednesday, February 04, 2009

I have a love/hate relationship

with Kiera's asthma medication. I love that it helps her breathe better but I hate that it makes her a demon. She gets so wild after it that she runs around and bites, slaps, and pinches us. She can't slow down for a very long time and she is dangerous to herself as well.

Patches lost it tonight. I videoed some of it. Her life is going to be very hard if this is how she is going to act. She scares the kids. It is so sad to watch them scatter when she is told something they know she won't want to hear. They react before she can. Ruthie cried in another room the entire time Patches screamed. I am not sure if I will post it or not but I don't think you can see her face the entire time. She tends to hold her head down and her hair covers her face. If that is the case with this one, I will post it tomorrow.

4 comments:

Yondalla said...

Is her medicine a rescue inhaler? Those are icky. They make me feel like I have low blood sugar and too much caffeine at the same time. Trembly.

The insurance likes for you to just use the rescue ones if you can because it is cheaper, but there are daily meds that will prevent most attacks which don't give those symptoms

Lisa said...

This is so scary to watch - my 14 yo son is so....similar. He will cry on and on and on (average is about 45 minutes). The other kids react the same as yours do. They are in other rooms or the same one silently crying, going to lay down because their stomachs start to hurt, etc. My son has been doing this for over 10 years and it isn't getting any better (sorry to say). He's done - when he's done and there is NOTHING we can do until it just runs through him. We should not have to live this way, no one should.

Abby & her happy things said...

If you're referring to nebulizer treatments, have you checked out Xopenex?? It's an awesome alternative to Albuterol that doesn't cause the same jitters! =)

Hope all gets better soon.

Anonymous said...

You should discuss the side effects with the dr. She should not react that way. The med. may be the wrong type or too strong.

Did a specialist see her for her asthma?

My son had that type of reaction and the dr. changed the med.